Theory of (a, b)-continued fraction transformations and applications

Svetlana Katok, Llie Ugarcovici

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

We study a two-parameter family of one-dimensional maps and the related (a, b)-continued fractions suggested for consideration by Don Zagier and announce the following results and outline their proofs: (i) the associated natural extension maps have attractors with finite rectangular structure for the entire parameter set except for a Cantor-like set of one-dimensional zero measure that we completely describe; (ii) for a dense open set of parameters the Reduction theory conjecture holds, i.e. every point is mapped to the attractor after finitely many iterations. We also give an application of this theory to coding geodesics on the modular surface and outline the computation of the smooth invariant measures associated with these transformations.

Original languageEnglish (US)
Pages (from-to)20-33
Number of pages14
JournalElectronic Research Announcements of the American Mathematical Society
Volume17
DOIs
StatePublished - Jun 7 2010

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Theory of (a, b)-continued fraction transformations and applications'. Together they form a unique fingerprint.

  • Cite this